Alert archive / California / Wind Advisories in 2017
Wind Advisory 36, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 14, 2017, 2:24 PM PDT. It took effect at Apr 14, 2017, 5:02 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2017, 2:24 PM PDT (21:24 UTC)
- In effect from
- Apr 14, 2017, 5:02 PM PDT
- Expired
- Apr 15, 2017, 3:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
184 WWUS76 KLOX 142124 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 224 PM PDT Fri Apr 14 2017 ...Gusty winds across the Santa Barbara County mountains and south coast tonight... .Gusty northwest to north winds will affect the mountains and south coast of Santa Barbara County tonight, with the strongest winds focused through and below the passes and canyons from the Santa Ynez Mountains to the south coast. Winds are expected to shift to the northeast and diminish late tonight. CAZ039-150530- /O.NEW.KLOX.WI.Y.0036.170415T0100Z-170415T1000Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 224 PM PDT Fri Apr 14 2017 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SATURDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 6 PM this evening to 3 AM PDT Saturday. * WINDS AND TIMING...Areas of northwest to north winds increasing to 15 to 25 mph with gusts to 40 mph early this evening, strongest below passes and canyons. Winds will diminish late tonight. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include highways 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ052-150530- /O.NEW.KLOX.WI.Y.0036.170415T0100Z-170415T1000Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 224 PM PDT Fri Apr 14 2017 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SATURDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 6 PM this evening to 3 AM PDT Saturday. * WINDS AND TIMING...Areas of northwest to north winds increasing to 20 to 35 mph with gusts to 50 mph early this evening, strongest through passes and canyons. Winds will diminish late tonight. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include highways 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Sirard
2 follow-up statements
718 WWUS76 KLOX 150002 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 502 PM PDT Fri Apr 14 2017 ...Gusty winds across the mountains and Santa Barbara county south coast through tonight... .Gusty northwest to north winds will affect the mountains as well as the Santa Barbara County south coast through tonight, with the strongest winds focused through the Santa Ynez Mountains and Interstate 5 corridor. Winds are expected to shift to the northeast and diminish some late tonight. CAZ053-054-151000- /O.EXB.KLOX.WI.Y.0036.170415T0002Z-170415T1000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 502 PM PDT Fri Apr 14 2017 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 3 AM PDT Saturday. * WINDS AND TIMING...Areas of northwest to north winds 20 to 35 mph with gusts to 50 mph...strongest through the Interstate 5 corridor. Winds will diminish some late tonight. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include Interstate 5 and Highway 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-151000- /O.EXT.KLOX.WI.Y.0036.170415T0002Z-170415T1000Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 502 PM PDT Fri Apr 14 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS AND TIMING...Areas of northwest to north winds increasing to 15 to 25 mph with gusts to 40 mph early this evening, strongest below passes and canyons. Winds will diminish late tonight. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include highways 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ052-151000- /O.EXT.KLOX.WI.Y.0036.170415T0002Z-170415T1000Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 502 PM PDT Fri Apr 14 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS AND TIMING...Areas of northwest to north winds increasing to 20 to 35 mph with gusts to 50 mph early this evening, strongest through passes and canyons. Winds will diminish late tonight. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. Major roads that will be affected include highways 101 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Gomberg/Sirard
592 WWUS76 KLOX 151005 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 305 AM PDT Sat Apr 15 2017 CAZ039-052>054-151115- /O.EXP.KLOX.WI.Y.0036.000000T0000Z-170415T1000Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, Dick Smith Wilderness Area, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 305 AM PDT Sat Apr 15 2017 ...WIND ADVISORY HAS EXPIRED... The winds have subsided as forecast. There will be isolated gusts to 40 mph through mid morning. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 2:23 PM PDT, 1 minute earlier.
Area forecast discussion, Apr 14, 2:23 PM PDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
223 PM PDT Fri Apr 14 2017
.SYNOPSIS...
High pressure will bring mostly clear skies and a warming trend
through Saturday. A couple of low pressure systems will arrive
Sunday through Tuesday and will bring a chance of precipitation to
the area, mainly for Santa Barbara and San Luis Obispo counties.
Mostly clear skies with offshore breezes and a warming trend can
be expected Wednesday through Friday.
&&
.SHORT TERM...(TDY-MON)
A few pop-up cu developed over the L.A, County coast and San Gabriel
Vly this morning into early afternoon, otherwise skies were sunny
across the forecast area this afternoon. Gusty nw to n winds
prevailed over much of SLO/SBA Counties, as well as the mtns of
VTU/L.A. Counties and Santa Clarita Vly. Gusty w winds were noted in
the Antelope Vly as well. Most areas had sub-advisory level winds,
but the windiest locations in the mtns had occasional advisory level
gusts. Temps this afternoon will be near normal to a few degrees
below normal, with highs in the warmest vlys and inland coastal
areas reaching the low to mid 70s.
Weak upper level ridging is forecast to build into srn CA tonight
thru Sat. The upper ridging will weaken Sat night. For Sun, an upper
trof will move into the nrn CA coast, with the tail end of a surface
cold front brushing western SLO/SBA Counties Sun afternoon. Flat
upper ridging should then build into the area Sun night and Mon,
with the cold front moving in and slowly dissipating over SLO/SBA
Counties during the period.
Mostly clear skies will prevail across southwestern CA tonight and
Sat. An eddy should develop Sat night with some low clouds moving
into the L.A. County coastal areas, then up the coast to VTU and s
SBA Counties Sun morning. Otherwise, some increasing clouds will
prevail across the region thru Sun, especially over SLO/SBA
Counties. The weakening cold front on Sun afternoon should bring a
slight chance to chance of rain to western and central SLO/SBA
Counties as well.
Offshore flow can be expected tonight into Sat morning across the
forecast area. Decent n gradients are expected across SBA County
tonight (e.g., NAM fcst -4.5 mb LAX-BFL at 00Z), and combined with
950 mb winds up to 30 kt, advisory level winds are expected below
and thru the passes and canyons especially from the Santa Ynez range
to the s SBA County coast. Gusts of 40 to 50 mph can be expected
tonight in this area, with the strongest winds below and thru the
passes and canyons. A wind advisory will be issued for this area
with the afternoon zone package. Elsewhere across the region, gusty
sub-advisory nw to ne winds will be possible in the favored
locations across the mtns and vlys, with gusty w winds in the
Antelope Vly.
As the front weakens and dissipates Sun night and Mon, it should
bring a chance of rain to much of SLO/SBA Counties, with a slight
chance to much of VTU County. However, the GFS is a bit drier than
the NAM and dissipates the front quicker. Decided to lean toward the
wetter NAM with this front, with perhaps up to 0.33 inch falling in
nwrn SLO County thru Mon and lesser amounts of 0.15 inch or less
elsewhere. Most of the pcpn will be focused over SLO/SBA Counties.
Skies will be partly to mostly cloudy Sun night thru Mon as plenty
of moisture should move into the area from the w and sw at lower to
mid levels.
Temps across the area are forecast to warm to several degrees above
normal away from the coast on Sat, then cool to near normal to
several degrees below normal for Sun, except a few degrees above
normal in the mtns and Antelope Vly. The most cooling on Sun will be
over SLO/SBA Counties. For Mon, temps will warm slightly to near
normal for many areas. Highs in the warmest vlys and inland coastal
areas should reach the mid 70s to low 80s on Sat, and generally
in the 70s on Sun and Mon.
.LONG TERM...(TUE-FRI)
The GFS and EC are in generally good agreement in the synoptic scale
during the period. A broad upper level trof will extend from the e
Pac into CA on Tue and Wed. The upper trof will move into the Great
Basin as upper ridging builds over the e Pac on Thu. The upper ridge
will then start to build into CA on Fri.
A cold front will move from the e Pac into SLO/SBA Counties Mon
night then dissipate over the area on Tue. This front will bring a
chance of rain to SLO/SBA Counties Mon night, and a chance to
slight chance of rain to the entire forecast area on Tue. The EC is
drier with this front than the GFS and the timing a bit slower.
Utilized a blend of the models for this front, with moderate
confidence in timing and pcpn potential. Snow levels will be above
resort levels with this system.
Skies should become mostly clear across the region by early Tue
evening, with mostly clear skies expected to prevail Wed thru Fri as
offshore flow prevails for the most part.
Gusty nw winds will be possible along the Central Coast on Wed
afternoon, possibly to advisory levels. There is the potential for
gusty nw to n winds across portions of the forecast area mainly
night and morning hours Wed night into Fri, with near advisory level
gusts possible at times in the mtns and SBA County s coast. It looks
like gusty w to nw winds will also affect the Antelope Vly
especially on Wednesday afternoon and evening, possible near
advisory levels at times.
Temps are forecast to be near normal for the most part on Tue and
Thu, near normal to slightly above normal Wed, and several degrees
above normal for many areas on Fri. Highs in the warmest vlys and
inland coastal areas are expected to reach the low to mid 70s Tue,
70s Wed and Thu, and upper 70s to mid 80s on Fri.
&&
.AVIATION...14/1530Z...
At 1530Z, there was no marine inversion at KLAX.
Overall, high confidence in 18Z TAF package. North to northeast
flow will keep all sites VFR through the TAF period. There will be
some gusty westerly winds at KWJF/KPMD this afternoon/evening.
KLAX...high confidence in 18Z TAF as VFR conditions will prevail
through the TAF period.
KBUR...high confidence in 18Z TAF as VFR conditions will prevail
through the TAF period.
&&
.MARINE...14/100 PM...
For the Outer Waters, high confidence in current forecast. Gale
force winds will continue across PZZ673/677 through tonight with
strong Small Craft Advisory (SCA) level winds across PZZ670. The
winds will diminish on Saturday, but will still likely hover
around SCA levels. Winds are expected to remain below SCA levels
Sunday/Monday, but will likely increase to SCA levels Tuesday and
Wednesday.
For the Inner Waters, moderate to high confidence in current
forecast. For the waters north of Point Sal, SCA level winds will
continue through this evening, before diminishing. Winds are
expected to remain below SCA levels Saturday through Tuesday, but
will likely increase to SCA levels on Wednesday. For the waters
south of Point Conception, winds and seas are expected to remain
below SCA levels through Tuesday with a chance of winds increasing
to SCA levels on Wednesday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 6 PM this evening to 3 AM PDT
Saturday for zones 39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 PM PDT this evening
for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Saturday for
zone 670. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Saturday for zones
673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(MON-FRI)
A couple of weak weather systems will bring a chance of rain to
the area Monday through Tuesday.
Gusty northwest to north winds will be possible at times over
portions of the area Wednesday thru Friday, with the potential for
advisory levels gusts in the favored locations.
&&
PUBLIC...Sirard
AVIATION...RAT
MARINE...RAT
SYNOPSIS...Sirard
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:39 AM PDT | Gale Warning | LOX | 24 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.